Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 up CD4 down and the flu?
Mar 16, 2002

I recently tested poz, and I have only had two rounds of bloodwork done.

8/15/01 9,100 VL 618 CD4 10/01/01 112,000 VL 414 CD4

As anyone can see, this is quite a substantial drop in the CD4, and more than an eleven fold increase in VL, yet my doc still does not want to start meds.

3 days after the blood was taken, I came down with the mother of all sinus infections and successfully and quickly beat it back with antiobiotics.

I have posted this question before, but did not yet have the results of the VL...only CD4.

Could the sinus infection/flu have caused the jump in VL and loss of CD4?

What else could explain (if anything) such drastic changes in two months?

All that I have read indicates that I should be on meds. In your opinion, should I?

Response from Dr. Young

It would be very reasonable to expect that a serious sinus infection could cause changes in CD4 count and viral load. Other stimulants of the immune system can do the same- viral infections (flu, herpes) or vaccinations can also do the same.

In general, I ask my patients not to come in for lab work unless they've been healthy (no colds, flus, cold sores) for 1-2 weeks. I'd be looking to repeat your labs once you've been symptom free for a couple of weeks. BY



Previous
Nevirapine Combivir vs. PI combo
Next
OK Guy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement